Objective: Quetiapine is a dibenzothiazepine derivative, similar to clozapine, which has the highest risk of causing blood dyscrasias, especially neutropenia. There are some case reports about this side effect of quetiapine, but possible risk factors are seldom discussed and identified. A case of a patient with hepatocellular carcinoma that developed neutropenia after treatment with quetiapine is described here. Case Report: A 62-year-old Taiwanese widow with bipolar disorder was diagnosed with hepatocellular carcinoma at age 60. She developed leucopenia after being treated with quetiapine. After quetiapine was discontinued, her white blood cell count returned to normal. Conclusions: Although neutropenia is not a common side effect of quetiapine, physicians should be cautious about its presentation and associated risk factors. Hepatic dysfunction may be one of the possible risk factors, and concomitant fever may be a diagnostic marker for adverse reaction to quetiapine.
|頁（從 - 到）||255-261|
|期刊||International Journal of Psychiatry in Medicine|
|出版狀態||已發佈 - 1月 1 2014|
ASJC Scopus subject areas